June 11, 2013 at 1:59 pm #461Ashton7987Participant
I have EDS, POTS, MVP, and MCAS. I was wondering why they say you should not be on beta blockers while on cromolyn. I was taken off propranolol to go on cromolyn however my heart rate has been very high so I was put back on propanolol 10 mg. twice a day. I need to know if there is any other alternatives and what the risks are of staying on a low dose of propranolol. Please help!!! 🙂June 19, 2013 at 10:59 am #3787qanikParticipant
I too carry the same 3 diagnosis as you. I also take a beta blocker ( bisoprolol 5mg every day)
Beta Blockers trigger degranulation of the mast cell and also plays a role in the pathway of epi release when needed for anaphylxis. Sometimes Glucagon is needed as well as epi if an allergic reaction becomes bad and you are on a beta blocker. Its actually much more complicated than that but ill leave it at that.
AS well as the EDS I have hyper pots and have trouble with epi/nor epi surges and wild BP and heart rate swings. I have tried a plethora of meds, Calcium channel blockers, clonidine, and 5 other beta blockers before we settled on the bisoprolol. The docs I saw at mayo and my dysautnomia doc that the benefits outweighed the risk. I am for the most part very well heart rate and BP controlled and the surges are few and far between now. I know some of the folks I have seen want me off the beta blocker for the MCAS but at this point I am staying on the little bit.
I have so many other things going on ( neck pain, head aches,multiple dislocations, sleep issues, horrible GI issues) currently that the beta blocker issue is one I am leaving alone.
Hope that helped
BrentJune 20, 2013 at 11:37 am #3795Dr. DianaKeymaster
I know of a patient with your diagnoses who cannot live without her propranolol! I think if you need a beta-blocker, propranolol is the least likely to be problematic (it’s half life is very short). If it helps you, I wouldn’t worry too much about the mast cell reaction. Be happy that you have something that works for you! 😉June 26, 2013 at 9:33 pm #3829Ashton7987Participant
Thank you both for the responses. This makes me feel better! I am back on a low dose of propranolol and feel like I’m no longer dying. 🙂June 26, 2013 at 10:47 pm #3831Dr. DianaKeymaster
It’s kind of funny to know that a “good day” for us is one where we no longer feel “like we’re dying”! 😉 That’s great news!
- You must be logged in to reply to this topic.